Alert archive / Georgia / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 68, NWS Jacksonville, FL

June 30, 2002Bacon County, Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 30, 2002, 7:54 PM EDT for Bacon County, Coffee County, Georgia. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 30, 2002, 7:54 PM EDT (23:54 UTC)
Expired
Jun 30, 2002, 8:45 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

Counties Bacon County, GA, Coffee County, GA

What was reported inside it

TimeReportWhereRemark
Jun 30, 8:00 PM EDTThunderstorm WindDouglas, GALarge trees down across roadways.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 11.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2002-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1063 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2002-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1063 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 302354
SVRJAX
GAC005-069-010045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT SUN JUN 30 2002

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BACON COUNTY IN SOUTHEAST GEORGIA
  EASTERN COFFEE COUNTY IN SOUTHEAST GEORGIA

* UNTIL 845 PM EDT

* AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 6 MILES
  NORTH OF NICHOLLS...OR ABOUT 9 MILES NORTHWEST OF ALMA...MOVING
  SOUTH AT 10 MPH.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL
WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 904-741-4370 TO REPORT
SEVERE WEATHER.

$$

LAT...LON 3167 8261 3163 8251 3148 8253 3147 8263
          3138 8263 3138 8282 3166 8279

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jun 30, 2:00 PM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
200 PM EDT SUN JUN 30 2002

A LARGE CLUSTER OF THUNDERSTORMS ALONG NE FL ATLANTIC COAST THIS
MORNING HAS PROVIDED GOOD RAINFALL ACROSS FLAGLER... ST. JOHNS AND
EASTERN MARION COUNTIES. RADAR INDICATES AMOUNTS RANGED FROM 1/4 TO
3 INCHES.

WATER VAPOR IMAGE INDICATES SOME WHAT DRIER AIR MOVING INTO SE GA
AND SHOULD CONTINUE SOUTH ACROSS WESTERN (I-75) PORTION OF CWA IN FL
OVER THE NEXT 48 HOURS.

EXTENDED... LITTLE CHANCE... CONTINUE AFTERNOON/EVENING THUNDERSTORM
PATTER THROUGH THE NEXT SUNDAY WITH TEMPS A FEW DEGREES ABOVE NORMAL.

MARINE...NO HEADLINES. WINDS LESS THAN 15 KTS AND SEAS LESS THAN 3
FEET NEXT 5 DAYS.

FIRE WX...NO CONCERNS.

PRELIM CCF
AMG EE 069/092 069/094 070 22--3
SSI EE 072/086 072/088 073 22--3
JAX BB 070/089 070/091 071 22443
SGJ BB 073/087 073/089 074 22443
GNV TT 069/089 069/091 070 22164
OCF TT 069/089 069/091 070 22477=

.JAX...
.GA...NONE.
.FL...NONE.

JOHNSON/BROYLES

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 5:24 PM EDTSevere Thunderstorm WarningJAXClinch, Echols51 min
Jun 30, 6:25 PM EDTSevere Thunderstorm WarningJAXWayne50 min
Jun 30, 6:45 PM EDTSevere Thunderstorm WarningJAXWare45 min
Jun 30, 7:00 PM EDTSevere Thunderstorm WarningJAXAppling45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.